Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 163, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 15, 2016, 8:25 PM CDT for Marion County, Monroe County, Ralls County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2016, 8:25 PM CDT (01:25 UTC)
- Expired
- Sep 15, 2016, 8:46 PM CDT
- In force
- 21 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marion County, MO, Monroe County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
304
WUUS53 KLSX 160125
SVRLSX
MOC127-137-173-160215-
/O.NEW.KLSX.SV.W.0163.160916T0125Z-160916T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
825 PM CDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MONROE COUNTY IN NORTHEASTERN MISSOURI...
NORTHWESTERN RALLS COUNTY IN NORTHEASTERN MISSOURI...
MARION COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 915 PM CDT.
* AT 825 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONROE
CITY... MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONROE CITY...WARREN...PHILADELPHIA...TAYLOR AND INDIAN CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3995 9158 3993 9148 3954 9172 3958 9188
3966 9185 3990 9184 3995 9183
TIME...MOT...LOC 0125Z 197DEG 23KT 3961 9180
HAIL...1.00IN
WIND...60MPH
$$
CARNEY1 follow-up statement
207
WWUS53 KLSX 160146
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT THU SEP 15 2016
MOC127-137-173-160155-
/O.CAN.KLSX.SV.W.0163.000000T0000Z-160916T0215Z/
MONROE MO-RALLS MO-MARION MO-
846 PM CDT THU SEP 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE...
NORTHWESTERN RALLS AND MARION COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3995 9158 3993 9148 3954 9172 3958 9188
3966 9185 3990 9184 3995 9183
TIME...MOT...LOC 0142Z 197DEG 23KT 3974 9175
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 7:28 PM CDT, 57 minutes earlier.
Area forecast discussion, Sep 15, 7:28 PM CDT, 57 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 728 PM CDT THU SEP 15 2016 .SHORT TERM... (Through Late Friday Afternoon) Issued at 341 PM CDT Thu Sep 15 2016 Ongoing scattered thunderstorms will diminish somewhat this evening with the loss of daytime heating. This is reflected well with the latest runs of the HRRR. Chances for showers and thunderstorms will increase late tonight across central and northeast Missouri and west central Illinois. This will occur as low level moisture convergence increases under the approach of the first in a series of weak mid level shortwaves that will move across the area the next few days. These showers and thunderstorms will spread to the southeast during the day tomorrow as GFS shows persistent low level moisture convergence under southwesterly mid level flow. Do not expect much diurnal swing in temperatures with the clouds and the rain. Agreeable MOS temperatures which only have about a 15 degree diurnal swing look reasonable. Britt .LONG TERM... (Friday Night through Next Thursday) Issued at 341 PM CDT Thu Sep 15 2016 (Friday Night - Saturday Night) Showers and thunderstorms should be ongoing Friday evening with the best chances across roughly the southeastern 1/2 of the CWA. Combination of DCPVA downstream of a vort max embedded with SW flow aloft and UL divergence within right-entrance region of jet streak aloft should continue to maintain this ongoing convection through the nighttime hours. Expect a gradual shift of the highest PoPs to the southeast through the night. More unsure of coverage of showers and storms along actual synoptic cold front which is expected to be entering the CWA very late Friday night and early Saturday morning. With better forcing for large-scale ascent to the south and weak convergence along the cold front...coverage of storms should be more scattered. Lows on Friday night/Saturday morning will once again be on the mild side for as CWA will remain in the warm sector. Cold front will continue to move southeastward through the day on Saturday. Effective baroclinic zone will likely be south of the CWA by Saturday morning due to antecedent convection...but there is still a chance of showers/storms along the synoptic cold front. Coverage of storms along the front will be dependent at least in part on how much the atmosphere can destabilize behind the earlier round of storms. If atmosphere is able to fully recover...coverage of storms may be greater than currently forecast whereas it is also possible that antecedent clouds/precipitation inhibit convection from firing with a dry fropa or just isolated activity along the boundary. Just have schc-chc PoPs across the southeastern 1/3 of the CWA early on Saturday evening along/ahead of the cold front. Front should be through the entirety of the CWA by 0600 UTC Sunday so expect dry conditions late Saturday night along with slightly cooler minimum temperatures compared to the previous several days. (Sunday - Next Thursday) The extended portion of the forecast continues to look dry or at least mostly dry and mild for mid/late September. Weak cold front moves through on Monday night/early Tuesday but chances of widespread precipitation look low at this time as best upper-air forcing is across the Great Lakes along with weak moisture return ahead of the front. Mid/upper level ridge will begin to build in for the middle of next week. This should continue to promote dry weather along with moderating temperatures back into the mid 80s. Gosselin && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 651 PM CDT Thu Sep 15 2016 Scattered SHRA/TSRA will diminish early this evening with the loss of diurnal heating. Additional SHRA/TSRA will spread across the area late tonight and tomorrow ahead of an upper-level disturbance. There may be a lull during the afternoon hours before another round of precipitation develops across the area. Winds will remain southeasterly to southwesterly through the period. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 15, 3:40 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 340 PM CDT THU SEP 15 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 340 PM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GOSSELIN
In the hours before
Local storm report, Sep 15, 4:40 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL JEFFERSON CITY 38.57N 92.19W
09/15/2016 M0.25 INCH COLE MO TRAINED SPOTTER
&&
KANOFSKYSpecial weather statement, Sep 15, 4:43 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CDT THU SEP 15 2016
MOZ049>052-059-060-152230-
MONTGOMERY MO-OSAGE MO-GASCONADE MO-CALLAWAY MO-WARREN MO-LINCOLN MO-
443 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLAWAY...SOUTHERN
MONTGOMERY...NORTHWESTERN GASCONADE...SOUTHWESTERN LINCOLN...
NORTHEASTERN OSAGE AND NORTHERN WARREN COUNTIES UNTIL 530 PM CDT...
AT 443 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HOLTS SUMMIT...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARRENTON...HERMANN...NEW FLORENCE...JONESBURG...TRUESDALE...
HAWK POINT...CHAMOIS...BELLFLOWER...BIG SPRING...GASCONADE...
HIGH HILL...MOKANE...RHINELAND...MORRISON...TRUXTON...MCKITTRICK...
CAVE...PORTLAND...REFORM AND STEEDMAN.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 175 AND 193.
THIS ALSO INCLUDES DEUTSCHHEIM HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3912 9111 3889 9094 3889 9095 3888 9096
3854 9183 3870 9194
TIME...MOT...LOC 2143Z 212DEG 18KT 3860 9211
CARNEYSpecial weather statement, Sep 15, 4:45 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 445 PM CDT THU SEP 15 2016 MOZ048>050-152230- OSAGE MO-COLE MO-CALLAWAY MO- 445 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLE...SOUTHERN CALLAWAY AND NORTH CENTRAL OSAGE COUNTIES UNTIL 530 PM CDT... AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLTS SUMMIT...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JEFFERSON CITY...FULTON...HOLTS SUMMIT...TAOS...NEW BLOOMFIELD... LAKE MYKEE TOWN...LAKE MYKEE...MOKANE...WAINWRIGHT...CARRINGTON... GUTHRIE...TEBBETTS...OSAGE CITY...REFORM...STEEDMAN... BONNOTS MILL AND SCHUBERT. THIS ALSO INCLUDES CLARKS HILL/NORTON HISTORIC SITE AND JEFFERSON LANDING HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3847 9204 3858 9224 3894 9201 3879 9172 TIME...MOT...LOC 2144Z 212DEG 18KT 3860 9209 CARNEY
Local storm report, Sep 15, 4:50 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL HOLTS SUMMIT 38.64N 92.12W
09/15/2016 E0.25 INCH CALLAWAY MO TRAINED SPOTTER
HAIL SLIGHTLY LARGER THAN PEAS
&&
KANOFSKYLocal storm report, Sep 15, 5:01 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL JEFFERSON CITY 38.57N 92.19W
09/15/2016 M0.70 INCH COLE MO BROADCAST MEDIA
&&
CARNEYSpecial weather statement, Sep 15, 7:55 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 PM CDT THU SEP 15 2016
MOZ026-027-034-035-160145-
RALLS MO-MARION MO-SHELBY MO-MONROE MO-
755 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONROE...SOUTHEASTERN
SHELBY...NORTHWESTERN RALLS AND SOUTHWESTERN MARION COUNTIES UNTIL
845 PM CDT...
AT 755 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANTA FE...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE CITY...PARIS...SANTA FE...HUNNEWELL...STOUTSVILLE...
THE LANDING...INDIAN CREEK AND FLORIDA.
THIS ALSO INCLUDES MARK TWAIN LAKE RECREATIONAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3964 9157 3934 9180 3934 9191 3938 9204
3974 9189
TIME...MOT...LOC 0055Z 203DEG 17KT 3942 9189
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:55 PM CDT | Special Weather Statement | LSX | Monroe | 50 min |
| Sep 16, 8:51 AM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Sep 16, 3:30 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 30 min |
| Sep 16, 4:25 PM CDT | Areal Flood Advisory | LSX | Jefferson, Sainte Genevieve, Saint Francois | 6 hr |
| Sep 16, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.